How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. John Your Own Question
Dr. John
Dr. John, Texas Veterinarian
Category: Dog Veterinary
Satisfied Customers: 5071
Experience:  Over 14 years of clinical veterinary experience
11664588
Type Your Dog Veterinary Question Here...
Dr. John is online now
A new question is answered every 9 seconds

ABOUT 2 HOURS AGO MY 3 YEAR OLD JAC K RUSSELL ATE ABOUT 20

Customer Question

aBOUT 2 HOURS AGO MY 3 YEAR OLD JAC K RUSSELL ATE ABOUT 20 OF MY ARMOUR THYROID TABLETS...i COOKED AN EGG WITH HIS FOOD WITH A TAB OF BUTTER TO HELP COAT HIS INTESTINES.. sHOULD i DO MORE?
Submitted: 10 months ago.
Category: Dog Veterinary
Expert:  Dr. Bruce replied 10 months ago.
Hi. Welcome to Just Answer. My name is***** Thank you for your question. How much does this guy weigh? What is his name? Does he have any other health issues? What is the strength of just one tablet?
Customer: replied 10 months ago.
mICKEY WEIGHS 20 LBS THE TABLETS WERE 90 MG...NO HEALTH PROBLEMS.
Expert:  Dr. Bruce replied 10 months ago.
Thank you for that information. The Armour thyroid pills have the mg's expressed in total mg of bovine thyroid rather than mcg of levothyroxine. So 65 mg (1 grain) of armour is equal to about 100 mcg of levothyroxine. 90 mg is then about 150 mcg. For the most part, dogs have a very good resistance to thyroid overdose situations. When looking at toxicity issues, anything over 0.2 mg/kg of T4 can cause mild signs. If he got 20 of these tablets, his dose is 0.33 mg / kg. Greater than 1 mg/kg can cause more significant signs like agitation and increased heart rate. With this ingestion being about 2 hours ago, inducing vomiting isn't going to reduce the amount absorbed. If he ate less than 20, the dose is less and vice versa. At this time, if he looks agitated or his heart rate is greater than 160 beats per minute at rest, then getting him to a vet clinic is needed.